Alert archive / New Mexico / Flash Flood Warnings in 2010
Flash Flood Warning 43, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jul 12, 2010, 12:27 AM MDT for Eddy County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2010, 12:27 AM MDT (06:27 UTC)
- Expired
- Jul 12, 2010, 3:30 AM MDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 191 km from the middle of the area, began a volume at 06:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 6.5 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1397 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1666 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
436
WGUS54 KMAF 120627
FFWMAF
NMC015-120930-
/O.NEW.KMAF.FF.W.0043.100712T0627Z-100712T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1227 AM MDT MON JUL 12 2010
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL EDDY COUNTY IN SOUTHEAST NEW MEXICO...
* UNTIL 330 AM MDT
* AT 1222 AM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
VERY HEAVY RAINFALL FROM A THUNDERSTORM MOVING OVER CARLSBAD.
RAINFALL RATES ARE EXCEEDING ONE INCH PER HOUR WITHIN THE
CITY...AND FLASH FLOODING IS LIKELY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CARLSBAD
AND AVALON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS... URBAN AREAS... HIGHWAYS... STREETS AND
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO
HIGHER GROUND.
&&
LAT...LON 3252 10424 3247 10412 3233 10413 3233 10430
3238 10433
$$1 follow-up statement
758
WGUS74 KMAF 120709
FFSMAF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
109 AM MDT MON JUL 12 2010
NMC015-120930-
/O.CON.KMAF.FF.W.0043.000000T0000Z-100712T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EDDY-
109 AM MDT MON JUL 12 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM MDT FOR
CENTRAL EDDY COUNTY...
AT 1259 AM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING THROUGHOUT THE CITY OF CARLSBAD. SEVERAL STREETS ARE
CURRENTLY BEING BLOCKADED...AND MOTORISTS ARE URGED TO STAY OFF
THE ROADWAYS. THE WATER HAS BEEN REPORTED TO BE AS HIGH AS THE
HOOD OF A CAR NEAR SOME LOW WATER CROSSINGS. ALTHOUGH ADDITIONAL
HEAVY RAINFALL IS NO LONGER EXPECTED...FLASH FLOODING WILL
CONTINUE IN AND AROUND CARLSBAD FOR THE NEXT COUPLE OF HOURS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CARLSBAD
NORTH AND AVALON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING OF CREEKS AND STREAMS... STREETS AND UNDERPASSES...LOW
WATER CROSSINGS... AND LOW LYING FARMLAND IS LIKELY. DO NOT DRIVE YOUR
VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER
DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
&&
LAT...LON 3252 10424 3247 10412 3233 10413 3233 10430
3238 10433
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 11:39 PM MDT, 48 minutes earlier.
Area forecast discussion, Jul 11, 11:39 PM MDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1239 AM CDT MON JUL 12 2010 .DISCUSSION... PLEASE SEE THE 06Z AVIATION DISCUSSION BELOW. && .AVIATION... LATE EVENING THUNDERSTORMS CONTINUE TO MOVE EASTWARD ACROSS SOUTHEAST NEW MEXICO AND THE UPPER TRANS PECOS. MOST OF THE LIGHTNING SHOULD AVOID THE TERMINALS...WITH THE EXCEPTION OF CNM. A SHORT TEMPO GROUP FOR TSRA HAS BEEN INCLUDED IN THE CNM TAF TO ACCOUNT FOR ACTIVITY REDEVELOPING SOUTH AND SOUTHWEST OF THE TERMINAL. THE THUNDERSTORM ACTIVITY SHOULD ONLY PERSIST FOR ANOTHER HOUR OR SO NEAR CNM. THUNDERSTORM CHANCES WILL ONCE AGAIN BE POSSIBLE BY TOMORROW AFTERNOON NEAR MAF...PEQ... INK..AND FST. IF CONFIDENCE CONTINUES TO INCREASE...EXPECT TEMPO TSRA GROUPS FOR SOME OF THE PREVIOUSLY MENTIONED TERMINALS. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 78
Hazardous weather outlook, Jul 11, 12:20 PM MDT, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 120 PM CDT SUN JUL 11 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-121830- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 120 PM CDT SUN JUL 11 2010 /1220 PM MDT SUN JUL 11 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS OVER THE HIGHER TERRAIN AND PORTIONS OF THE SOUTHEAST NEW MEXICO PLAINS THIS AFTERNOON WILL SHIFT EAST INTO THE UPPER TRANS PECOS THIS EVENING...AND POSSIBLY INTO THE PERMIAN BASIN...STOCKTON PLATEAU AND WESTERN LOW ROLLING PLAINS OVERNIGHT. SEVERE THUNDERSTORMS ARE NOT EXPECTED...HOWEVER HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE WITH THESE SHOWERS AND STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER MUCH OF SOUTHEAST NEW MEXICO AND WEST TEXAS MONDAY AND MONDAY NIGHT...AND ISOLATED STORMS WILL BE POSSIBLE OVER THE HIGHER TERRAIN TUESDAY. LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREAT FROM THESE SHOWERS AND STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jul 11, 8:34 PM MDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 934 PM CDT SUN JUL 11 2010 NMZ027-028-TXZ057-058-258-120315- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- GUADALUPE MOUNTAINS- 834 PM MDT SUN JUL 11 2010 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTH CENTRAL CULBERSON AND SOUTHWESTERN EDDY COUNTIES UNTIL 915 PM MDT...OR 1015 PM CDT... AT 830 PM MDT...OR 930 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A COMPLEX OF THUNDERSTORMS EXTENDING ACROSS SOUTHWESTERN EDDY AND NORTH CENTRAL CULBERSON COUNTIES. THE STRONGEST STORMS WERE LOCATED ACROSS RURAL PORTIONS OF NORTH CENTRAL CULBERSON COUNTY...ABOUT 15 MILES EAST OF PINE SPRINGS. OTHER STRONG STORMS WERE LOCATED FROM 16 MILES WEST OF CARLSBAD TO 9 MILES WEST OF WHITES CITY. MOVEMENT IS TO THE EAST AND NORTHEAST AT AROUND 15 MPH. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZED HAIL...STRONG WIND GUSTS OF 50 TO 55 MPH...FREQUENT LIGHTNING STRIKES AND VERY HEAVY RAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... VERY HEAVY RAINS MAY QUICKLY CAUSE FLOODING OF LOW LYING AREAS. SEEK HIGHER GROUND IF FLOODING IS OBSERVED. THESE STORMS ARE PRODUCING NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER UNTIL THE STORMS HAVE PASSED. &&
Special weather statement, Jul 11, 9:55 PM MDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1055 PM CDT SUN JUL 11 2010 TXZ058-059-120430- LOVING-REEVES COUNTY AND UPPER TRANS PECOS- 1055 PM CDT SUN JUL 11 2010 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTHEASTERN CULBERSON...NORTHWESTERN LOVING AND NORTHWESTERN REEVES COUNTIES UNTIL 1130 PM CDT... AT 1052 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM THAT WAS LOCATED 13 MILES WEST OF ORLA...MOVING EAST AT 15 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZED HAIL...STRONG WIND GUSTS TO 50 MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS...DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
Special weather statement, Jul 11, 10:33 PM MDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1133 PM CDT SUN JUL 11 2010 TXZ058-059-120500- LOVING-REEVES COUNTY AND UPPER TRANS PECOS- 1133 PM CDT SUN JUL 11 2010 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING LOVING AND NORTH CENTRAL REEVES COUNTIES UNTIL MIDNIGHT CDT... AT 1132 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ORLA MOVING NORTHEAST AT 25 MPH. IN ADDITION TO VERY HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING...STRONG WIND GUSTS NEAR 50 MPH CAN BE EXPECTED WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WIND MAY OCCUR WELL AHEAD OF THE RAIN. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AWAY FROM WINDOWS. &&
Special weather statement, Jul 11, 10:51 PM MDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1151 PM CDT SUN JUL 11 2010 NMZ033-034-120515- CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY- 1051 PM MDT SUN JUL 11 2010 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING SOUTHERN LEA COUNTY UNTIL 1115 PM MDT... A STRONG THUNDERSTORM WAS LOCATED 15 MILES WEST SOUTHWEST OF OIL CENTER AT 1050 PM MDT...MOVING NORTHEAST AT 20 MPH. IN ADDITION TO VERY HEAVY RAINFALL AND DEADLY CLOUD TO GROUND LIGHTNING...STRONG WIND GUSTS NEAR 50 MPH CAN BE EXPECTED WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WIND MAY OCCUR WELL AHEAD OF THE RAIN. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AWAY FROM WINDOWS. &&
Special weather statement, Jul 11, 11:15 PM MDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1215 AM CDT MON JUL 12 2010 NMZ033-034-120600- CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY- 1115 PM MDT SUN JUL 11 2010 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING CENTRAL LEA COUNTY UNTIL MIDNIGHT MDT... A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTHWEST OF OIL CENTER AT 1116 PM MDT...MOVING EAST AT 20 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. &&
Special weather statement, Jul 11, 11:28 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1228 AM CDT MON JUL 12 2010 TXZ058-059-120615- LOVING-REEVES COUNTY AND UPPER TRANS PECOS- 1228 AM CDT MON JUL 12 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS AFFECTING NORTHEASTERN CULBERSON...NORTHWESTERN LOVING AND NORTHWESTERN REEVES COUNTIES UNTIL 115 AM CDT... A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED 16 MILES WEST OF ORLA AT 1229 AM CDT...MOVING NORTHEAST AT 20 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION. &&
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 7:28 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 62 min |
| Jul 11, 7:30 PM MDT | Areal Flood Advisory | MAF | Eddy | 3 hr |
| Jul 11, 7:57 PM MDT | Flash Flood Warning | MAF | Eddy | 3 hr |
| Jul 11, 9:02 PM MDT | Areal Flood Advisory | MAF | Eddy | 3 hr |
| Jul 11, 11:00 PM MDT | Areal Flood Advisory | MAF | Eddy, Lea | 2 hr |
| Jul 12, 12:18 AM MDT | Flash Flood Warning | MAF | Eddy | 3 hr |
| Jul 12, 12:42 AM MDT | Areal Flood Advisory | MAF | Eddy, Lea | 3 hr |
| Jul 12, 12:43 AM MDT | Areal Flood Advisory | MAF | Lea | 92 min |
| Jul 12, 2:51 AM MDT | Areal Flood Advisory | MAF | Eddy, Lea | 3 hr |
Nearby
Flash Flood Warnings in New Mexico, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.